Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2004, 10:25 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 10:25 PM CDT (03:25 UTC)
- Expired
- Apr 22, 2004, 11:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 9 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 22, 7:50 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
404
WUUS54 KTSA 230325
SVRTUL
ARC131-OKC079-230430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1130 PM CDT
* AT 1025 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
MILES NORTH OF CAMERON...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAMERON...
POCOLA...ARKOMA...FORT SMITH...HACKETT...GREENWOOD...BARLING...
LAVACA...BURNVILLE...EXCELSIOR...BONANZA...JENNY LIND AND BLOOMER.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3544 9407 3543 9414 3538 9414 3535 9429
3548 9439 3540 9442 3533 9451 3534 9459
3507 9455 3521 9406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:35 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 22, 9:35 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 935 PM CDT THU APR 22 2004 STRONGER 850-700 MILLIBAR FLOW TODAY THAN WEDNESDAY YIELDED A TORNADIC OUTBREAK LATE THIS AFTERNOON AND EARLY THIS EVENING. TORNADIC STORMS HAVE WEAKENED WITH A TRANSITION UNDERWAY TO ELEVATED STORMS WITH HAIL BECOMING THE MAIN THREAT. TRAINING OF STORMS EARLIER RESULTED IN COPIOUS RAINFALL AMOUNTS WITH OVER 3 INCHES FALLING IN ABOUT AN HOUR AT THE MESONET SITE IN SOUTHERN WAGONER COUNTY. FLASH FLOOD WATCH WILL CONTINUE AREAWIDE OVERNIGHT AS HEAVY RAINFALL WILL REMAIN POSSIBLE WITH THE STORMS. CAPPING INVERSION HAS PREVENTED THUNDERSTORM DEVELOPMENT IN SOUTHEAST OKLAHOMA BUT THE 00Z ETA INDICATES THAT ELEVATED CONVECTION MAY INCREASE IN THIS AREA LATE TONIGHT. IT IS DOUBTFUL THAT FLASH FLOODING WILL OCCUR IN THIS AREA BUT DO NOT FEEL TOTALLY COMFORTABLE CANCELLING THE WATCH AT THIS TIME ESPECIALLY SINCE IT WILL LIKELY BE NEEDED LATER ANYWAY. THE WATCH WILL LIKELY NEED TO BE EXTENDED THROUGH SATURDAY AREAWIDE BUT THE AREA OF GREATEST CONCERN OVER THE NEXT 48 HOURS WILL GENERALLY BE ALONG AND NORTH OF INTERSTATE 40 WHERE SEVERAL INCHES OF RAIN WILL BE LIKELY FRIDAY NIGHT AND SATURDAY. FRIDAY MAY BE ANOTHER FAIRLY ACTIVE SEVERE WEATHER DAY ALTHOUGH DEEP LAYER SHEAR WILL BE DECREASING SO NOT EXPECTING ANYTHING LIKE TODAY. BEYOND 00Z FRIDAY...WATER WILL BE THE BIGGEST CONCERN WITH PERHAPS AN ISOLATED HAIL THREAT THROUGH THE NIGHT FRIDAY NIGHT. ADJUSTED POPS TONIGHT TO FIT THE CURRENT TRENDS AND ALSO REMOVED THE SEVERE WORDING ALTHOUGH ISOLATED SEVERE STORMS WILL PERSIST. UPDATE COMING SHORTLY. FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH TONIGHTY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH TONIGHT FOR ZONES OKZ049...OKZ053>076. PLATE
Hazardous weather outlook, Apr 22, 1:00 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT THU APR 22 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU APR 22 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG A REMNANT OUTFLOW BOUNDARY. THIS BOUNDARY IS EXPECTED TO EXTEND FROM NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND CONTINUING THROUGH WEST CENTRAL ARKANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING. THE SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY LOCATIONS. OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT. A FLOOD WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO SATURDAY MORNING. CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING THROUGH MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 22, 9:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 4 W EUFAULA 35.29N 95.65W
04/22/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
GMSpecial weather statement, Apr 22, 9:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 950 PM CDT THU APR 22 2004 ARZ001-002-010-011-019-020-OKZ068>072-074-230300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR- HASKELL OK-MADISON AR-MCINTOSH OK-MUSKOGEE OK-SEQUOYAH OK- WASHINGTON AR- 950 PM CDT THU APR 22 2004 TORNADO WATCH NUMBER 106 HAS BEEN CANCELLED. A NEW SEVERE THUNDERSTORM WATCH IS REPLACING THE TORNADO WATCH.
Special weather statement, Apr 22, 9:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 957 PM CDT THU APR 22 2004 ARZ001-002-010-011-019-020-029-OKZ062-063-067>076-230900- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE OK- FRANKLIN AR-HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-MAYES OK- MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEBASTIAN AR-SEQUOYAH OK- WAGONER OK-WASHINGTON AR- 957 PM CDT THU APR 22 2004 SEVERE THUNDERSTORM WATCH NUMBER 107 HAS BEEN ISSUED UNTIL 4 AM.
Local storm report, Apr 22, 10:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL CANADIAN 35.18N 95.65W
04/22/2004 1.00 INCH PITTSBURG OK PUBLIC
0940 PM HAIL 3 NNE CANADIAN 35.22N 95.63W
04/22/2004 1.75 INCH PITTSBURG OK PUBLIC
&&
GMSpecial weather statement, Apr 22, 10:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT THU APR 22 2004
ARZ029-OKZ076-230400-
LE FLORE OK-SEBASTIAN AR-
1018 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 1018 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTH OF CAMERON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...MILL
CREEK...CAMERON...ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...
BRADEN...URSULA...HACKETT...GREENWOOD...BARLING...LAVACA...ARKOLA...
MIDLAND...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...JENSON...
EXCELSIOR...BONANZA...JENNY LIND...RYE HILL...BLOOMER AND CENTRAL
CITY.
A LARGE PORTION OF SEBASTIAN AND LE FLORE COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 1100 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 22, 10:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 5 SE EUFAULA 35.24N 95.52W
04/22/2004 1.75 INCH PITTSBURG OK TRAINED SPOTTER
REPORT FROM LONGTOWN COMMUNITY
&&
GMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:26 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee | 64 min |
| Apr 22, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 58 min |
| Apr 22, 8:23 PM CDT | Tornado Warning | TSA | Cherokee | 52 min |
| Apr 22, 8:35 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 55 min |
| Apr 22, 8:50 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 55 min |
| Apr 22, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 75 min |
| Apr 22, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 44 min |
| Apr 22, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 67 min |
| Apr 22, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Apr 22, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 32 min |
| Apr 23, 12:01 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 59 min |
| Apr 23, 12:49 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Apr 23, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Apr 23, 2:31 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 29 min |
| Apr 23, 8:42 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 48 min |
| Apr 23, 9:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Apr 23, 4:21 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 4 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 23, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 51 min |
| Apr 23, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 47 min |
| Apr 22, 7:35 PM CDT | Flash Flood Warning | TSA | Washington | 3 hr |
| Apr 22, 7:42 PM CDT | Tornado Warning | TSA | Washington | 63 min |
| Apr 22, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 66 min |
| Apr 22, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 56 min |
| Apr 22, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 42 min |
| Apr 22, 9:47 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 13 min |
| Apr 22, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 25 min |
| Apr 22, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 24 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 64 min |
| Apr 22, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 64 min |
| Apr 22, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
| Apr 22, 11:24 PM CDT | Flash Flood Warning | TSA | Franklin, Madison | 5 hr |
| Apr 23, 3:55 AM CDT | Flash Flood Warning | TSA | Franklin, Madison, Washington | 3 hr |
| Apr 23, 6:58 AM CDT | Flash Flood Warning | TSA | Madison | 4 hr |
| Apr 23, 9:36 AM CDT | Flash Flood Warning | TSA | Carroll | 114 min |
| Apr 23, 5:15 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.